MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2516
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: one device was received for evaluation.An electrode with a lot of eschar was also received.It is s uar device.The reported condition was not confirmed.Visual inspection found no damage.The device was plugged into a 40k ohm test box and activated in both the cut and coag mode with satisfactory results.The device plugged into a generator and activated normally.The investigation found the device to function normally and within specifications.The instructions for use(ifu) states, confirm proper electrosurgical generator power setting before proceeding with surgery.Use the lowest power setting to achieve the desired surgical effect.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device was the first pencil that were flames coming from it.No further information provided.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key8331128
Report Number1717344-2019-00187
Device Sequence Number10777918
Product Code GEI
UDI-Device Identifier20884524000517
UDI-Public20884524000517
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K813071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2516
Device Catalogue NumberE2516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date02/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1